Alert archive / Pennsylvania / Flash Flood Warnings in 1996
Flash Flood Warning 204, NWS State College, PA
NWS State College, PA issued this flash flood warning at Nov 8, 1996, 7:56 PM EST for Lancaster County, York County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 1996, 7:56 PM EST (00:56 UTC)
- Expired
- Nov 9, 1996, 12:00 AM EST
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -210 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 3:49 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 8, 3:49 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR LAKE EFFECT NATIONAL WEATHER SERVICE HARRISBURG, PA 348 PM EST FRI NOV 08 1996 PER CORD WITH PIT/PHL WILL KEEP FFA GOING INTO THIS EVENING. TOR WATCH TIL 7 PM FOR FAR E CWA. TIOGA CNTY ESPECIALLY HARD HIT WITH FLOODING. SEVERAL COUNTIES TO OUR SOUTH REPORTING DAMAGE(POSSIBLE TOR). COLD FRONT JUST EAST OF UCA-AVP-LNS LINE AND MOVING EVER SO SLOWLY EAST. STRONG 8H JET FEEDING COPIOUS AMOUNTS OF MOISTURE INTO BNDRY. PROGS FCST 80 KT 8H JET ACROSS NJ THIS EVE! THIS COMBINATION HAS PRODUCED WIDESPREAD 1-3 INCH RAIN AMOUNTS ACROSS CWA TODAY. SHOWERS WILL DIMINISH FROM WEST TO EAST THIS EVE WITH PRECIP TAPERING OFF TO SHOWERS ACROSS FAR E CWA BEFORE MIDNIGHT. 5H VORT TO MOVE THRU CWA SAT MORNING BRINGING ADDITIONAL RW- /POSSIBLE SW- ACROSS NW PA DURING THE EARLY PAT OF SAT. LAKE EFFECT SNOW OUTLOOK FRI 7 PM TO SAT 7 AM...N SAT 7 AM TO SAT 7 PM...Y (SYNOPTIC SW-) SAT 7 PM TO SUN 7 AM...Y WINTHER
In the hours before
Special weather statement, Nov 8, 3:05 PM EST, 4 hours 51 minutes before
PAZ053-058-059-065-066-090000- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EST FRI NOV 8 1996 ...TORNADO WATCH HAS BEEN EXTENDED FOR THE EASTERN SUSQUEHANNA VALLEY UNTIL 7 PM... THE FOLLOWING COUNTIES REMAIN UNDER A TORNADO WATCH UNTIL 7 PM: COLUMBIA... SCHUYLKILL... LEBANON... LANCASTER... AND YORK. A STRONG COLD FRONT LOCATED OVER THE SUSQUEHANNA VALLEY WILL ONLY SLOWLY PUSH EASTWARD DURING THE LATE AFTERNOON AND EARLY EVENING. THE THREAT OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES WILL REMAIN OVER THE EASTERN SUSQUEHANNA VALLEY UNTIL THE FRONT MOVES EAST OF THE AREA BY AROUND 7 PM. BEHIND THE FRONT...A STEADY LIGHT TO MODERATE RAIN IS EXPECTED LATER THIS EVENING WITH TEMPERATURES FALLING THROUGH THE 50S. FITZGERALD
Special weather statement, Nov 8, 3:06 PM EST, 4 hours 50 minutes before
PAZ053-058-059-065-066-090000- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EST FRI NOV 8 1996 ...TORNADO WATCH HAS BEEN EXTENDED FOR THE EASTERN SUSQUEHANNA VALLEY UNTIL 7 PM... THE FOLLOWING COUNTIES REMAIN UNDER A TORNADO WATCH UNTIL 7 PM: COLUMBIA... SCHUYLKILL... LEBANON... LANCASTER... AND YORK. A STRONG COLD FRONT LOCATED OVER THE SUSQUEHANNA VALLEY WILL ONLY SLOWLY PUSH EASTWARD DURING THE LATE AFTERNOON AND EARLY EVENING. THE THREAT OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES WILL REMAIN OVER THE EASTERN SUSQUEHANNA VALLEY UNTIL THE FRONT MOVES EAST OF THE AREA BY AROUND 7 PM. BEHIND THE FRONT...A STEADY LIGHT TO MODERATE RAIN IS EXPECTED LATER THIS EVENING WITH TEMPERATURES FALLING THROUGH THE 50S. FITZGERALD
Local storm report, Nov 8, 5:45 PM EST, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EST FRI NOV 08 1996
...THE FOLLOWING IS A REPORT OF THE SEVERE WEATHER AND
FLOODING OBSERVED DURING THE SEVERE WX AND FLASH FLOOD EVENT
FRIDAY. THIS REPORT CONTAINS AN UPDATE OF THE NOW CONFIRMED
15 MILE TORNADO TRACK IN BEDFORD COUNTY. CORRECTIONS WILL BE MADE
AS NEW DATA ARE RECEIVED AND PROCESSED...
TIME EST ...CITY LOCATION..........ST ...EVENT/REMARKS
...COUNTY LOCATION........
650 AM BEDFORD PA FLOODING
11/08/96 BEDFORD STREET AND BASEMENT
FLOODING
820 AM WELLSBORO PA FLOODING
11/08/96 TIOGA SEVERAL ROADS CLOSED
830 AM WOLFSBURG PA CONFIRMED F1 TORNADO
11/08/96 BEDFORD DAMAGE 9 HOUSES
TREES/WIRES DOWN
836 AM NEW ENTERPRISE PA CONFIRMED F1 TORNADO
11/08/96 BEDFORD DAMAGE 2 BARNS
845 AM BAKERS SUMMIT PA CONFIRMED F1 TORNADO
11/08/96 BEDFORD BARN DAMGED
915 AM SMITH TWP PA WIND DAMAGE
11/08/96 BEDFORD WIRES DOWN ON RT 22
925 AM RAYSTOWN LAKE PA 20 BOATS OVER TURNED
11/08/96 HUNTINGDON AND SCATTERED AT MARINA.
930 AM WARRIORS MARK TWP PA WIND DAMAGE
11/08/96 HUNTINGDON POWER POLES/TREES
DOWN ON SR 4025
940 AM STATE COLLEGE PA WIND DAMAGE
11/08/96 CENTRE 55 MPH GUST
1005 AM BURNHAM PA WIND DAMAGE
11/08/96 MIFFLIN ROOF OFF CAR WASH
DAMAGE TO YMCA ROOF
POSSIBLE TORNADO
1030 AM LINDEN PA BRICK WALL OF CHURCH
11/08/96 LYCOMING BLOWN OUT AND TREES DOWN.
POSSIBLE TORNADO.
1115 AM SPRING PA TREES DOWN
11/08/96 SNYDER
1255 PM BLAIN PA POWERLINES AND TREES
11/08/96 PERRY DOWN.
1255 PM SWATARA PA TREES DOWN
11/08/96 LEBANON
347 PM WAKEFIELD PA TREES DOWN. TREE FELL ON
11/08/96 LANCASTER HOUSE.
GRUMMLocal storm report, Nov 8, 5:51 PM EST, 2 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EST FRI NOV 08 1996
...THE FOLLOWING IS A REPORT OF THE SEVERE WEATHER AND
FLOODING OBSERVED DURING THE SEVERE WX AND FLASH FLOOD EVENT
FRIDAY. THIS REPORT CONTAINS AN UPDATE OF THE NOW CONFIRMED
15 MILE TORNADO TRACK IN BEDFORD COUNTY. CORRECTIONS WILL BE MADE
AS NEW DATA ARE RECEIVED AND PROCESSED...
TIME EST ...CITY LOCATION..........ST ...EVENT/REMARKS
...COUNTY LOCATION........
650 AM BEDFORD PA FLOODING
11/08/96 BEDFORD STREET AND BASEMENT
FLOODING
820 AM WELLSBORO PA FLOODING
11/08/96 TIOGA SEVERAL ROADS CLOSED
830 AM WOLFSBURG PA CONFIRMED F1 TORNADO
11/08/96 BEDFORD DAMAGE 9 HOUSES
TREES/WIRES DOWN
836 AM NEW ENTERPRISE PA CONFIRMED F1 TORNADO
11/08/96 BEDFORD DAMAGE 2 BARNS
845 AM BAKERS SUMMIT PA CONFIRMED F1 TORNADO
11/08/96 BEDFORD BARN DAMGED
915 AM SMITH TWP PA WIND DAMAGE
11/08/96 BEDFORD WIRES DOWN ON RT 22
925 AM RAYSTOWN LAKE PA 20 BOATS OVER TURNED
11/08/96 HUNTINGDON AND SCATTERED AT MARINA.
930 AM WARRIORS MARK TWP PA WIND DAMAGE
11/08/96 HUNTINGDON POWER POLES/TREES
DOWN ON SR 4025
940 AM STATE COLLEGE PA WIND DAMAGE
11/08/96 CENTRE 55 MPH GUST
1005 AM BURNHAM PA WIND DAMAGE
11/08/96 MIFFLIN ROOF OFF CAR WASH
DAMAGE TO YMCA ROOF
POSSIBLE TORNADO
1030 AM LINDEN PA BRICK WALL OF CHURCH
11/08/96 LYCOMING BLOWN OUT AND TREES DOWN.
POSSIBLE TORNADO.
1115 AM SPRING PA TREES DOWN
11/08/96 SNYDER
1255 PM BLAIN PA POWERLINES AND TREES
11/08/96 PERRY R DOWN.
1255 PM SWATARA PA TREES DOWN
11/08/96 LEBANON
347 PM WAKEFIELD PA TREES DOWN. TREE FELL ON
11/08/96 LANCASTER HOUSE.
GRUMMSpecial weather statement, Nov 8, 6:58 PM EST, 58 minutes before
PAZ053-058-059-065-066-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 658 PM EST FRI NOV 8 1996 ...TORNADO WATCH HAS EXPIRED FOR THE EASTERN SUSQUEHANNA VALLEY... THE COLD FRONT...RESPONSIBLE FOR NUMEROUS REFORTS OF SEVERE WEATHER ACROSS CENTRAL PENNSYLVANIA...HAS PUSHED EAST OF AREA EARLY THIS EVENING. THEREFORE...THE THREAT OF SEVERE WEATHER AND TORDADOES HAS ENDED. BEHIND THE FRONT...EXPECT A STEADY LIGHT TO MODERATE RAIN TO CONTINUE THROUGH LATE EVENING BEFORE TAPERING OFF AROUND MIDNIGHT. FITZGERALD
Special weather statement, Nov 8, 7:07 PM EST, 49 minutes before
PAZ053-058-059-065-066-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 658 PM EST FRI NOV 8 1996 ...TORNADO WATCH HAS EXPIRED FOR THE EASTERN SUSQUEHANNA VALLEY... THE COLD FRONT...RESPONSIBLE FOR NUMEROUS REFORTS OF SEVERE WEATHER ACROSS CENTRAL PENNSYLVANIA...HAS PUSHED EAST OF AREA EARLY THIS EVENING. THEREFORE...THE THREAT OF SEVERE WEATHER AND TORDADOES HAS ENDED. BEHIND THE FRONT...EXPECT A STEADY LIGHT TO MOD`ERATE RAIN TO CONTINUE THROUGH LATE EVENING BEFORE TAPERING OFF AROUND MIDNIGHT. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 7:56 PM EST | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Nov 8, 8:50 PM EST | Flash Flood Warning | CTP | Tioga | 6 hr |
| Nov 9, 12:00 AM EST | Flash Flood Warning | CTP | Lancaster, Lebanon, York | 2 hr |
| Nov 9, 12:00 AM EST | Flash Flood Warning | CTP | Schuylkill | 2 hr |
| Nov 9, 2:00 AM EST | Flash Flood Warning | CTP | Lancaster, York | 4 hr |
| Nov 9, 2:00 AM EST | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Nov 9, 2:40 AM EST | Flash Flood Warning | CTP | Tioga | 3 hr |
| Nov 9, 6:00 AM EST | Flash Flood Warning | CTP | Tioga | 4 hr |
| Nov 9, 6:00 AM EST | Flash Flood Warning | CTP | Lancaster | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.